Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 25, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 27, 2006, 3:22 AM CDT for 27 counties in Kansas. It took effect at May 27, 2006, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:22 AM CDT (08:22 UTC)
- In effect from
- May 27, 2006, 9:00 AM CDT
- Expired
- May 27, 2006, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 270822 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT SAT MAY 27 2006 ...STRONG SOUTH WINDS EXPECTED TODAY ACROSS WESTERN KANSAS... .SURFACE LOW PRESSURE WILL STRENGTHEN OVER EASTERN WYOMING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. AS IT DOES, THE PRESSURE GRADIENT ACROSS KANSAS WILL TIGHTEN UP AND THIS WILL LEAD TO STRONG SOUTH WINDS ACROSS THE AREA. WINDS SHOULD BEGIN TO SUBSIDE BELOW ADVISORY CRITERIA BY EARLY THIS EVENING. KSZ030-031-043>046-061>066-074>081-084>090-271630- /O.NEW.KDDC.WI.Y.0025.060527T1400Z-060528T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 322 AM CDT SAT MAY 27 2006 /222 AM MDT SAT MAY 27 2006/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WESTERN KANSAS TODAY. THE STRONG WINDS WILL BEGIN BY AROUND 9 AM AND WILL SUBSIDE SOME BY AROUND 8 PM THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
3 follow-up statements
000 WWUS73 KDDC 271614 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT SAT MAY 27 2006 ...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON ACROSS WESTERN KANSAS... .SURFACE LOW PRESSURE WILL STRENGTHEN OVER EASTERN WYOMING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. AS IT DOES... THE PRESSURE GRADIENT ACROSS KANSAS WILL TIGHTEN UP AND THIS WILL LEAD TO STRONG SOUTH WINDS ACROSS THE AREA. WINDS SHOULD BEGIN TO SUBSIDE BELOW ADVISORY CRITERIA BY EARLY THIS EVENING. KSZ030-031-043>046-061>066-074>081-084>090-280015- /O.CON.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1114 AM CDT SAT MAY 27 2006 /1014 AM MDT SAT MAY 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WESTERN KANSAS THIS AFTERNOON. THE STRONG WINDS WILL BEGIN TO SUBSIDE SOME BY AROUND 8 PM THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS73 KDDC 271914 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 214 PM CDT SAT MAY 27 2006 ...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING... .A STRENGTHENING LOW PRESSURE SYSTEM AT THE SURFACE OVER EASTERN COLORADO WILL KEEP SOUTHERLY WINDS IN THE 25 TO 35 MPH RANGE. WINDS WILL BEGIN TO SUBSIDE BELOW ADVISORY CRITERIA TOWARDS SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-280100- /O.CON.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 214 PM CDT SAT MAY 27 2006 /114 PM MDT SAT MAY 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS WESTERN KANSAS. THE STRONG WINDS WILL BEGIN TO SUBSIDE SOME BY AROUND 8 PM THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS73 KDDC 280057 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 757 PM CDT SAT MAY 27 2006 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .AS THE REGION APPROACHED SUNSET, WINDS ARE GRADUALLY DIMINISHING AND HAVE ALREADY FALLEN BELOW ADVIOSRY CRITERIA IN MOST AREAS. FOR THE REST OF TONIGHT WINDS WILL REMAIN OUT OF THE SOUTH AND STILL ON THE BREEZY SIDE WITH SPEEDS OF 20 TO 25 MPH. KSZ030-031-043>046-061>066-074>081-084>090-280200- /O.EXP.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 757 PM CDT SAT MAY 27 2006 /657 PM MDT SAT MAY 27 2006/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 2:08 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 27, 2:08 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 208 AM CDT SAT MAY 27 2006 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES WILL BE WINDS AND TSTORM CHANCES ALONG THE DRYLINE THIS WEEKEND. UPPER FLOW OVER THE CENTRAL PLAINS BECOMES SOUTHWESTERLY AS HEIGHTS CONTINUE TO LOWER OUT WEST. AT THE SURFACE A DRYLINE WILL MIX EAST TO ALONG A GCK TO LBL LINE THIS AFTERNOON WITH HEATING BEING SUFFICIENT TO ERODE THE CAP IN SPOTS ALLOWING FOR ISOLATED TO WIDELY SCATTERED CONVECTION. WILL CARRY SLGT CHC POPS AHEAD OF THE DRYLINE. GIVEN THE INSTABILITY AND STEEP LAPSE RATES STORMS COULD BE SEVERE WITH HAIL AND STRONG WINDS IF THEY DEVELOP. WITH 5 4MB CONTOURS OF MSLP ACROSS KS TODAY, THE PRESSURE GRADIENT DEFINATELY SUPPORTS WIND ADVISORY CRITERIA. BOTH THE WRF AND NAM SHOW 25KTS AT THE SURFACE WHICH IS USUALLY A SLAM DUNK FOR ADVISORY. WILL HOIST THE WIND ADVISORY FOR THE WHOLE CWA FROM ABOUT 16Z TO 1Z THIS EVENING. SIMILAR SETUP FOR SUNDAY COMPARED TO TODAY WITH THE DRYLINE POSSIBLY MIXING A BIT FARTHER EAST. RIGHT NOW CONVECTIVE COVERAGE LOOKS SPARSE AT BEST AS THE WRF SHOWS A MUCH WEAKER SIGNAL COMPARED TO TODAY. THE PRESSURE GRADIENT ON SUNDAY WILL NOT BE QUITE AS STRONG AS TODAY BUT WINDS MAY STILL FLIRT WITH ADVISORY CRITERIA AT TIMES. DAYS 3-7... AGAIN NOT MANY CHANGES MADE TO EXTENDED. MODELS STILL DIFFER ON TIMING OF FRONTAL PASSAGE. IT DOES LOOK LIKE AN ACTIVE CONVECTIVE PERIOD BEGINNING MONDAY AND CONTINUING THROUGH WEDNESDAY ACROSS AREA WITH PLENTY OF DEEP GULF MOISTURE MOVING UP INTO AREA WITH MODELS SHOWING 850MB DEW POINTS OF UP TO +14C OVER WESTERN KS. FRONTAL BOUNDARY WILL BE IN PLACE AND UPPER LEVEL FLOW WILL BE SOUTHWEST TO START NEXT WEEK BUT SWITCHING AROUND TO THE NW BY THU. DID RAISE POPS FOR WED INTO THE CHANCE CATEGORY AND LOWERED TEMPERATURES A BIT FOR LATE IN THE WEEK. OTHERWISE PREVIOUS FORECAST LOOKS GOOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 96 69 98 65 / 20 20 0 10 GCK 99 65 98 59 / 10 10 0 0 EHA 98 59 97 60 / 0 0 0 0 LBL 99 65 98 61 / 10 10 0 0 HYS 96 69 99 63 / 10 10 0 10 P28 95 71 96 70 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030-KSZ031-KSZ043-KSZ044- KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074- KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085- KSZ086-KSZ087-KSZ088-KSZ089-KSZ090. && FN27/28 LACY/GRZYWACZ
Hazardous weather outlook, May 26, 4:02 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT FRI MAY 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-270915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT OF THE AREA BY AROUND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 26, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 46 min |
| May 26, 8:17 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 43 min |
| May 26, 9:01 PM CDT | High Wind Warning | DDC | Hodgeman | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.